Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 115, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 6, 2023, 11:34 PM CDT for Latimer County, Pittsburg County, Oklahoma. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 6, 2023, 11:34 PM CDT (04:34 UTC)
- Expired
- May 7, 2023, 12:15 AM CDT
- In force
- 41 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Latimer County, OK, Pittsburg County, OK
The radar
The Western Arkansas radar (KSRX), 112 km from the middle of the area, began a volume at 04:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 4.6 hours before the alert went out and 283 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3190 J/kg
- Mixed-layer CIN
- -131 J/kg
- Mixed-layer LCL
- 968 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 7:44 PM CDT, 3 hours 50 minutes earlier.
Area forecast discussion, May 6, 7:44 PM CDT, 3 hours 50 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 744 PM CDT Sat May 6 2023 ...New UPDATE... .UPDATE... Issued at 744 PM CDT Sat May 6 2023 Theme of going forecast left unchanged this evening. Cluster of storms over western north TX beginning to show some eastward advance, falling in line with what CAMs have been suggesting earlier today. The near term PoPs were adjusted downward and then trended closer to going forecast later this evening to better line up with storm timing. Latest HRRR still shows some potential for severe gusts into SE OK later tonight along surging consolidated cold pool from the storms. As previous shift mentioned, there remains potential for strong to near severe gusts well away from the stronger convection as forecast soundings show saturation aloft and a deep dry EML beneath (onion profile). Tried to incorporate some of this potential into the wind gust grids. Typically, a necessary ingredient for severe wind potential in these scenarios is a strong LLJ, which will be lacking tonight. Keep slight chance to chance PoPs from the blend later tonight into early Sunday with some potential for elevated storms continuing. Lacy && .SHORT TERM... (Through tonight ) Issued at 225 PM CDT Sat May 6 2023 Warm and humid conditions supporting a strongly unstable airmass across the region this afternoon. Storms are expected to develop across NW TX into far S OK by late afternoon. Relatively weak steering flow and an eventual increase in the low level jet yields slow eastward storm motions. The result is an eventual upscale expanding convective cluster than could organize into a more forward propagating system and move into SE OK by late evening through the early morning hours. Several guidance sources indicate conditions favorable for strong winds well removed from the strongest storms and fcst soundings suggest profiles supportive of these evaporatively aided winds. Should this develop this pockets of stronger winds may persist into the overnight hours. Additionally, elevated convection may not entirely wane overnight and low chances of persistent storms will be retained through Sunday morning. && .LONG TERM... (Tomorrow through Saturday) Issued at 225 PM CDT Sat May 6 2023 Isolated to scattered early day convection may be ongoing Sunday primarily across SE OK through western AR. By afternoon focus will again turn to areas across western OK and NW TX as storms develop along the dryline. These storms will likely spread slowly eastward and possibly into the local forecast area with a gradual weakening trend. The forecast become more uncertain by Monday but the idea of a weak frontal boundary and associated storms moving into the region Monday night into Tuesday remains present and the forecast continues to favor this scenario. Thereafter the flow aloft becomes notably weaker across the southern Plains. Various scenarios exist for potential weak upper low centers meandering across the region amidst a moist airmass. The pattern, while nondescript, will support daily shower and storm chances through the remainder of the week. Severe weather chances will remain low given the weak flow. && .AVIATION... (00Z TAFS) Issued at 628 PM CDT Sat May 6 2023 Main issue in the near term will be thunderstorm potential across southeast OK and potentially western AR. Storms currently over NW TX will continue to move east-northeast, potentially reaching KMLC by around 03-04z, with gusty sfc winds. Potential is more uncertain farther east into Arkansas later tonight into early Sunday morning. Also potential for MVFR ceilings to spread into SE OK early Sunday morning for a few hours, with VFR prevailing otherwise. && .PRELIMINARY POINT TEMPS/POPS... TUL 67 87 67 87 / 30 20 20 20 FSM 68 86 68 87 / 30 30 20 20 MLC 67 85 66 86 / 50 30 20 10 BVO 63 87 62 87 / 20 20 20 20 FYV 65 84 65 84 / 30 30 20 20 BYV 67 83 67 84 / 20 30 20 30 MKO 66 84 67 84 / 30 30 20 20 MIO 68 85 67 85 / 30 30 20 30 F10 66 85 66 86 / 40 20 20 10 HHW 66 82 66 84 / 60 30 30 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...07 LONG TERM....07 AVIATION...14
Hazardous weather outlook, May 6, 5:44 PM CDT, 5 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 544 PM CDT Sat May 6 2023 ARZ001-002-010-011-019-020-029-OKZ049-053>076-071015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 544 PM CDT Sat May 6 2023 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Southeast Oklahoma. ONSET...Late Evening to around Midnight. HEAVY RAIN. RISK...Limited. AREA...Southeast Oklahoma. ONSET...Overnight. DISCUSSION... A cluster or complex of storms is expected to move into southeast Oklahoma late this evening to around midnight. These storms will have the potential to produce damaging winds and locally heavy rainfall. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely. .DAYS TWO THROUGH SEVEN...Sunday through Friday. SUNDAY...Thunderstorm Potential...High Wind Potential. MONDAY and TUESDAY...Thunderstorm Potential. WEDNESDAY...Thunderstorm Potential...Heavy Rain Potential. THURSDAY...Thunderstorm Potential...High Wind Potential. FRIDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Daily thunderstorm chances will continue Sunday through much of next week. With an unstable airmass persisting over eastern Oklahoma and northwest Arkansas, at least a limited threat for severe thunderstorms will exist during this time frame. In addition, locally heavy rainfall will be possible with the stronger storms. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, May 6, 10:42 PM CDT, 52 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1042 PM CDT Sat May 6 2023
OKZ071-073-070430-
Pittsburg OK-McIntosh OK-
1042 PM CDT Sat May 6 2023
...Strong thunderstorms will impact portions of western McIntosh and
western Pittsburg Counties through 1130 PM CDT...
At 1042 PM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 3 miles southwest of Horntown to 5 miles south of
Gerty to 2 miles southeast of Olney. Movement was northeast at 35
mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Mcalester... Kiowa...
Savanna... Indianola...
Hanna... Ashland...
Raiford... Haywood...
Mcalester Regional Airport... Scipio...
Pittsburg... Arpelar...
Vernon...
This includes Interstate 40 in Oklahoma between mile markers 245 and
250.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3468 9589 3468 9609 3505 9609 3512 9603
3512 9601 3515 9601 3515 9598 3534 9598
3538 9593 3538 9588 3542 9588 3550 9576
3507 9574 3461 9581 3459 9588
TIME...MOT...LOC 0342Z 233DEG 32KT 3504 9629 3476 9628 3444 9632
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHSpecial weather statement, May 6, 11:08 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1108 PM CDT Sat May 6 2023
OKZ049-053-070515-
Choctaw OK-Pushmataha OK-
1108 PM CDT Sat May 6 2023
...Strong thunderstorms will impact portions of Pushmataha and
Choctaw Counties through 1215 AM CDT...
At 1108 PM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 8 miles east of Stringtown to 7 miles south of
Boswell. Movement was east at 30 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Hugo... Antlers...
Clayton... Boswell...
Fort Towson... Sawyer...
Rattan... Soper...
Snow... Hugo Lake State Park...
Stanley... Kellond...
Clayton Lake State Park... Kent...
Goodland... Messer...
Moyers... Kosoma...
Dunbar... Oleta...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3388 9554 3393 9556 3394 9560 3388 9569
3388 9584 3395 9594 3412 9594 3416 9597
3416 9578 3450 9578 3451 9567 3459 9567
3460 9552 3465 9551 3468 9542 3468 9530
3389 9526 3391 9527 3387 9529
TIME...MOT...LOC 0408Z 254DEG 26KT 3444 9591 3392 9590
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPHSpecial weather statement, May 6, 11:10 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1110 PM CDT Sat May 6 2023
OKZ049-073-075-070500-
Pittsburg OK-Latimer OK-Pushmataha OK-
1110 PM CDT Sat May 6 2023
...A strong thunderstorm will impact portions of northwestern
Pushmataha, southwestern Latimer and southern Pittsburg Counties
through MIDNIGHT CDT...
At 1110 PM CDT, Doppler radar indicated a strong thunderstorm 5 miles
northwest of Daisy, moving northeast at 35 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Mcalester... Krebs...
Kiowa... Savanna...
Alderson... Mcalester Regional Airport...
Blanco... Haileyville...
Pittsburg... Sardis...
Bache...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3450 9578 3451 9567 3459 9567 3459 9588
3468 9589 3468 9609 3469 9609 3495 9573
3468 9532 3441 9578
TIME...MOT...LOC 0410Z 234DEG 29KT 3458 9582
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPHThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 10:42 PM CDT | Special Weather Statement | TSA | Pittsburg | 48 min |
| May 6, 11:08 PM CDT | Special Weather Statement | TSA | Choctaw, Pushmataha | 67 min |
| May 6, 11:10 PM CDT | Special Weather Statement | TSA | Pittsburg | 50 min |
| May 6, 11:55 PM CDT | Special Weather Statement | TSA | McIntosh, Okfuskee, Okmulgee | 65 min |
| May 6, 11:57 PM CDT | Special Weather Statement | TSA | Choctaw, Pushmataha | 63 min |
| May 7, 12:00 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore, McIntosh, Muskogee, Pittsburg | 60 min |
| May 7, 12:25 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore, Muskogee, Sequoyah | 39 min |
| May 7, 12:31 AM CDT | Special Weather Statement | TSA | LeFlore | 44 min |
| May 7, 12:55 AM CDT | Special Weather Statement | TSA | Haskell, McIntosh, Muskogee, Okfuskee, Okmulgee, Sequoyah | 65 min |
| May 7, 1:13 AM CDT | Special Weather Statement | TSA | LeFlore | 47 min |
| May 7, 12:57 AM CDT | Special Weather Statement | TSA | Crawford, Franklin, Sebastian | 48 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.